MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® PEDIATRIC ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® PEDIATRIC ALL-SILICONE FOLEY CATHETER
Catalog Number 165808
Medical Device Problem Codes Material Invagination (1336); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.This report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that an issue they have had reportedly happen with our bardex silicone foley catheters.They have had reported 3 catheters became difficult to remove requiring more force than usual to remove.The last device they had was size 8fr of 165808 lot: ngjn2960 on 23/9/2024 when required medical staff to help remove with the use of lignocaine lubricant impregnated gel to remove.They kept the faulty device, which at times appeared to have a balloon that when deflated did not flatten to the shape of the catheter.They were unfortunately unable to report whether the other devices were the same size.
 
Additional Manufacturer Narrative
The reported event was confirmed as cause unknown.Received 1 all-silicone foley catheter.Inflated the balloon with 5ml of methylene blue solution (3 drops 1 percentage aqueous methylene blue per 100ml distilled water) with in-house syringe, the concentricity was within specification, the catheter rested with no leaks.Connected the inhouse syringe and it passively deflated in under 5 minutes however cuffing was evidenced.The returned sample does not meet specification, which states: balloon must not cuff after deflation in accordance.Based on the investigation results, no actions can be taken at this time since a root cause was not identified.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: bardex all-silicone foley catheter catheter shaft made entirely of silicone elastomer caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Sterile: unless package is opened or damaged.Warning: do not use ointments or lubricants having a petrolatum base.They will damage silicone and may cause balloon to burst.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Single use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer slip syringe.Do not use needle.Recommended inflation capacities 3cc balloon: use 5ml sterile water 5cc balloon: use 10ml sterile water 30cc balloon: use 35ml sterile water do not exceed recommended capacities.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local, state, and federal laws and regulations.Note: aggressive traction, particularly in the presence of suturing, is not recommended for 100 percentage silicone foley catheters to deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe stick in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.This report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that an issue they have had reportedly happen with our bardex silicone foley catheters.They have had reported 3 catheters became difficult to remove requiring more force than usual to remove.The last device they had was size 8fr of 165808 lot# ngjn2960 on (b)(6) 2024 when required medical staff to help remove with the use of lignocaine lubricant impregnated gel to remove.They kept the faulty device, which at times appeared to have a balloon that when deflated did not flatten to the shape of the catheter.They were unfortunately unable to report whether the other devices were the same size.

Brand Name
BARDEX® PEDIATRIC ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key20522517
Report Number1018233-2024-06737
Device Sequence Number21093462
Product Code KOD
UDI-Device Identifier00801741029714
UDI-Public(01)00801741029714(11)240223(17)280831(10)NGJN2960
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K821745
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number165808
Device Lot NumberNGJN2960
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer02/05/2025
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown